MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS
Model Number 21987_B10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reportedly, a leading haptic caused a capsular tear during the implantation of an intraocular lens.The lens was removed intraoperatively, and a lens of a different model was placed.The incision was enlarged.The patient outcome is good.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded.The investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded.The trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be determined.

Brand Name
ENVISTA SIMPLIFEYE INJECTOR
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
alternhein CH-94 23
SZ   CH-9423
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 
7277246600
MDR Report Key18318099
Report Number0001313525-2023-70135
Device Sequence Number6115595
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21987_B10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC, ENVISTA INTRAOCULAR LENS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale